MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 80MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 80MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 143080
Medical Device Problem Codes Break (1069); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
3.2mm mako pin tip broke off in patient tibia whilst removing pin at end of mako tka case.
 
Additional Manufacturer Narrative
Reported event: it was reported that 3.2mm mako pin tip broke off in patient tibia whilst removing pin at end of marko.Product evaluation and results: the product was unavailable for inspection as the product was not returned.Product history review: review of the product history records indicate (b)(4) devices were manufactured under lot no w50959-1 and accepted into final stock on 07/10/2017.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 143080, lot number w50959-1 shows no additional complaints related to the failure in this investigation.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been 01 ncs (b)(4) and capas 1480798 are associated with the product and failure mode reported in this event.Device not returned.
 
Event or Problem Description

Brand Name
BONE PIN, 3.2MM X 80MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7970485
Report Number3005985723-2018-00602
Device Sequence Number16447665
Product Code OLO
UDI-Device Identifier00848486018122
UDI-Public00848486018122
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number143080
Device Lot NumberW50959-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age66 YR
Patient Weight76